Immune-mediated Myocarditis after Durvalumab/tremelimumab Treatment for Unresectable Hepatocellular Carcinoma.
Shogo Mawatari, Ryu Sasaki, Yasuhiko Nakao et al.
✦ AI-curated · Sources linked
Case in brief
A man with unresectable hepatocellular carcinoma developed syncope three weeks after treatment with durvalumab and tremelimumab. Electrocardiography showed complete atrioventricular block, raising suspicion for immune-mediated myocarditis; myositis was also reported. He received high-dose corticosteroids and required temporary pacing. Cardiac conduction gradually improved, and spontaneous rhythm returned.
What made this case unusual
The myocarditis presented with syncope and complete atrioventricular block after combination immune checkpoint inhibitor treatment.
Diagnostic / clinical pearl
In a patient receiving immune checkpoint inhibitors, syncope with complete atrioventricular block should prompt consideration of immune-mediated myocarditis and urgent assessment.
Why it matters
The report underscores that immune-mediated myocarditis can be life-threatening and that delayed intervention may be fatal.